Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 22, 2021, 9:21 PM CDT for Lincoln County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2021, 9:21 PM CDT (02:21 UTC)
- Expired
- May 22, 2021, 10:00 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 109 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 979 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted.
717 WWUS83 KLBF 230221 SPSLBF Special Weather Statement National Weather Service North Platte NE 921 PM CDT Sat May 22 2021 NEZ059-230300- Lincoln NE- 921 PM CDT Sat May 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN COUNTY UNTIL 1000 PM CDT... At 920 PM CDT, Doppler radar was tracking a strong thunderstorm near Brady, or 19 miles southeast of North Platte, moving north at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brady, Maxwell, Keith, Jeffrey Canyon State Wildlife Management Area and Cottonwood Canyon State Wildlife Management Area. This includes Interstate 80 in Nebraska between mile markers 188 and 206. LAT...LON 4081 10027 4080 10062 4126 10056 4126 10024 TIME...MOT...LOC 0220Z 199DEG 25KT 4097 10047 $$ Snively
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 22, 6:11 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 22, 6:11 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 611 PM CDT Sat May 22 2021 .SHORT TERM...(This evening through Sunday night) Issued at 355 PM CDT Sat May 22 2021 A Canadian cold front has dropped through the Panhandle and part of ncntl Nebraska this afternoon. The front will be the focus for heavy thunderstorms some which could be severe with large hail and wind damage. The RAP and NAM suggest brief severe weather potential but the HRRR suggests several hours, perhaps until 9 or 10 pm. Winds aloft are strongly sheared but mostly unidirectional. This should support storm splitting and multicell behavior with somewhat less severe potential. The combination of the front, deep moisture with subtropical origins and strong shear opens up the specter of heavy rainfall from cell training tonight. It is hard to imagine all models are lifting the cold front north as a warm front Sunday; opening up a warm sector for another round of storms Sunday evening. If the front remains stationary across the Sandhills tonight as suggested by the RAP model, heavy rainfall should develop and the models are suggesting totals of 1 to 3 inches by Sunday morning. The models are favoring the srn Panhandle and the Sandhills for the heaviest rainfall; WPC has followed the model consensus placing the heavy rain center, near 1.5 inches in this region. The forecast leans on WPC but if the forecast adjusts for the frontal location, further south and east than the models projected, heavy rain may fall across southwest Nebraska. Sunday morning presents wrn and ncntl Nebraska with easterlies at the sfc and south winds 850-700mb. The srn flank of a large upper low stretching from WA to California this afternoon should lift northeast and drive a strong Pacific cold front through wrn and ncntl Nebraska Sunday night. Winds aloft will veer supporting supercells. The model consensus suggests storm activity would commence across the Panhandle late in the afternoon or early in the evening and sweep rapidly east overnight. .LONG TERM...(Monday through Saturday) Issued at 355 PM CDT Sat May 22 2021 The storm activity Sunday night should be mostly out of wrn and ncntl Nebraska Monday morning. The Pacific front will get hung up across ern and scntl Nebraska supporting a thunderstorm chance across srn Nebraska. Winds aloft at h500mb will be strong at 40-55kt but moisture and instability will be modest suggesting a marginal severe thunderstorm chance. The forecast is dry Tuesday. Strong winds aloft at 40-55 kts Wednesday and Thursday along with increasing moisture with dew points in the 50s will support thunderstorm chances again. Wednesday will be the better chance for storm development. A fairly strong short wave will be moving through the nrn Plains- SD, for upper level support during this time. Rain chances continue Thursday but temperatures have cooled into the 60s and 70s lessening instability the thunderstorm chances. Friday and Saturday are expected to be mostly dry with isolated to perhaps scattered showers and thunderstorms possible at times. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 611 PM CDT Sat May 22 2021 The primary aviation weather concern this evening revolves around thunderstorms. Clusters of storms will continue spreading north/northeast across much of the forecast area through at least 23/06z. Brief drops in visby along with gusty erratic winds up to 40 kts are possible, along with hail. After the bulk of the activity dissipates, stratus clouds will result in MVFR to IFR ceilings through mid-morning. Gusty southeast winds this evening will somewhat wane overnight, then restrengthen mid-morning with gusts exceeding 20 kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively
Hazardous weather outlook, May 22, 2:43 PM CDT, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 243 PM CDT Sat May 22 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-231945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 243 PM CDT Sat May 22 2021 /143 PM MDT Sat May 22 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Tonight scattered thunderstorms are expected, some of which may be strong to severe. The primary concern is heavy rainfall, large hail, and damaging winds. Currently, the greatest threat is located west of Highway 83 and south of Highway 20. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Another round of scattered thunderstorms are expected late Sunday afternoon and evening across western and north central Nebraska. The primary concerns are lightning, large hail, and damaging winds. This concern will return again Monday afternoon and evening, mainly east of the Sandhills and south of Highway 20. Another round of thunderstorms is possible later in the week starting Wednesday evening. The severe threat is currently uncertain. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 22, 5:38 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
538 PM CDT Sat May 22 2021
NEZ071-222330-
Frontier NE-
538 PM CDT Sat May 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRONTIER AND SOUTHEASTERN
LINCOLN COUNTIES UNTIL 630 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Stockville, or 12 miles south of Curtis, moving
northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Curtis, Moorefield, Stockville, Maywood, Quick, Bluegill Haven
Campground, Freedom and Dancing Leaf Earth Lodge.
This includes Highway 83 between mile markers 29 and 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Nebraska.
LAT...LON 4041 10073 4070 10065 4070 10025 4068 10016
4035 10035 4035 10059
TIME...MOT...LOC 2238Z 204DEG 17KT 4045 10049
SnivelySpecial weather statement, May 22, 6:06 PM CDT, 3 hours 15 minutes before
Special Weather Statement National Weather Service North Platte NE 506 PM MDT Sat May 22 2021 NEZ023-024-035-222345- Hooker NE-Grant NE-Arthur NE- 506 PM MDT Sat May 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ARTHUR... SOUTHEASTERN GRANT...SOUTHWESTERN HOOKER AND NORTHWESTERN MCPHERSON COUNTIES UNTIL 545 PM MDT... At 505 PM MDT, Doppler radar was tracking a strong thunderstorm near Arthur, moving north at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arthur, Carr Lake, Haythorn Lake, Green Lake, Lena, Sand Puddin Lake, Three Mile Lake, Pratt Lake, Spring Valley Lake, Cogill Lake and Calora. This includes the following highways... Highway 61 between mile markers 121 and 155. Highway 92 between mile markers 165 and 177. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for west central Nebraska. LAT...LON 4154 10146 4153 10178 4197 10183 4198 10134 TIME...MOT...LOC 2305Z 178DEG 29KT 4161 10160 Snively
Special weather statement, May 22, 6:46 PM CDT, 2 hours 35 minutes before
Special Weather Statement National Weather Service North Platte NE 646 PM CDT Sat May 22 2021 NEZ005-024-025-036-094-230030- Hooker NE-Eastern Cherry NE-McPherson NE-Western Cherry NE-Thomas NE- 646 PM CDT Sat May 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY...EASTERN HOOKER...NORTHEASTERN MCPHERSON AND WESTERN THOMAS COUNTIES UNTIL 730 PM CDT/630 PM MDT/... At 645 PM CDT/545 PM MDT/, Doppler radar was tracking a strong thunderstorm 15 miles north of Tryon, moving north at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mullen, Seneca, Giant Hill, Kelso and Shimmons Lake. This includes the following highways... Highway 2 between mile markers 184 and 201. Highway 97 between mile markers 41 and 49, and between mile markers 61 and 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000 PM MDT/ for west central Nebraska. LAT...LON 4170 10075 4169 10099 4219 10109 4221 10073 TIME...MOT...LOC 2345Z 176DEG 27KT 4177 10088 Jacobs
Local storm report, May 22, 8:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
851 PM CDT SAT MAY 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN 16 SW MULLEN 41.88N 101.26W
05/22/2021 M0.70 INCH HOOKER NE TRAINED SPOTTER
&&
SNIVELYSpecial weather statement, May 22, 9:17 PM CDT, 4 minutes before
Special Weather Statement National Weather Service North Platte NE 817 PM MDT Sat May 22 2021 NEZ069-230300- Chase NE- 817 PM MDT Sat May 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHASE COUNTY UNTIL 900 PM MDT... At 817 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Champion, or 13 miles southwest of Imperial, moving north at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Imperial, Champion, Crete, Chase and Wanamaker State Wildfire Management Area. This includes Highway 61 between mile markers 41 and 50. LAT...LON 4066 10190 4066 10157 4035 10167 4035 10187 TIME...MOT...LOC 0217Z 182DEG 19KT 4036 10178 Snively
Special weather statement, May 22, 9:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 921 PM CDT Sat May 22 2021 NEZ059-230300- Lincoln NE- 921 PM CDT Sat May 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN COUNTY UNTIL 1000 PM CDT... At 920 PM CDT, Doppler radar was tracking a strong thunderstorm near Brady, or 19 miles southeast of North Platte, moving north at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Brady, Maxwell, Keith, Jeffrey Canyon State Wildlife Management Area and Cottonwood Canyon State Wildlife Management Area. This includes Interstate 80 in Nebraska between mile markers 188 and 206. LAT...LON 4081 10027 4080 10062 4126 10056 4126 10024 TIME...MOT...LOC 0220Z 199DEG 25KT 4097 10047 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:17 PM CDT | Special Weather Statement | LBF | Chase | 43 min |
| May 22, 9:49 PM CDT | Special Weather Statement | LBF | Perkins | 41 min |
| May 22, 10:07 PM CDT | Special Weather Statement | LBF | Lincoln | 23 min |
| May 22, 10:34 PM CDT | Special Weather Statement | LBF | Chase, Keith, Perkins | 26 min |
| May 22, 11:00 PM CDT | Special Weather Statement | LBF | Chase, Keith, Perkins | 45 min |
| May 22, 11:21 PM CDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| May 23, 12:47 AM CDT | Special Weather Statement | LBF | Hooker, McPherson | 58 min |
| May 23, 2:34 PM CDT | Special Weather Statement | LBF | Dawes | 41 min |
| May 23, 2:57 PM CDT | Special Weather Statement | LBF | Garden | 33 min |
| May 23, 3:26 PM CDT | Special Weather Statement | LBF | Sheridan | 34 min |
| May 23, 4:00 PM CDT | Special Weather Statement | LBF | Sheridan | 45 min |
| May 23, 5:33 PM CDT | Tornado Warning | LBF | Deuel, Garden | 42 min |
| May 23, 5:37 PM CDT | Special Weather Statement | LBF | Sheridan | 38 min |
| May 23, 6:09 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Grant | 51 min |
| May 23, 6:16 PM CDT | Special Weather Statement | LBF | Sheridan | 44 min |
| May 23, 6:38 PM CDT | Special Weather Statement | LBF | Deuel | 52 min |
| May 23, 6:48 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 42 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.